Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 182, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 23, 2011, 5:46 PM EDT for 5 counties in Virginia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 5:46 PM EDT (21:46 UTC)
- Expired
- Jul 23, 2011, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caroline County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA, King William County, VA
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:55 PM EDT | TSTM WND DMG | 2 Nw Mechanicsville, VA | TREE DOWN BLOCKING INTERSECTION OF STUDLEY RD AND SHADY GROVE RD |
| Jul 23, 5:58 PM EDT | TSTM WND DMG | 5 Nne Mechanicsville, VA | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS51 KAKQ 232146
SVRAKQ
VAC033-085-087-101-760-232230-
/O.NEW.KAKQ.SV.W.0182.110723T2146Z-110723T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
HANOVER COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
NORTHEASTERN CITY OF RICHMOND IN CENTRAL VIRGINIA...
* UNTIL 630 PM EDT
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASHCAKE...OR NEAR ATLEE...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MECHANICSVILLE AROUND 555 PM EDT.
HANOVER AROUND 600 PM EDT.
STUDLEY AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ETNA
MILLS AND ENFIELD.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3767 7711 3753 7742 3769 7764 3771 7764
3771 7766 3778 7775 3795 7748
TIME...MOT...LOC 2146Z 258DEG 10KT 3770 7740
WIND...HAIL 60MPH 1.00IN
$$
SCALORA2 follow-up statements
599
WWUS51 KAKQ 232207
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
607 PM EDT SAT JUL 23 2011
VAC033-085-087-101-760-232230-
/O.CON.KAKQ.SV.W.0182.000000T0000Z-110723T2230Z/
KING WILLIAM VA-CITY OF RICHMOND VA-HENRICO VA-HANOVER VA-CAROLINE VA-
607 PM EDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CAROLINE...HANOVER...NORTHWESTERN HENRICO...NORTHEASTERN CITY OF
RICHMOND AND WEST CENTRAL KING WILLIAM COUNTIES UNTIL 630 PM EDT...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASHCAKE...OR NEAR STUDLEY...MOVING EAST AT 10 MPH. NEAR CONTINUOUS
LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STUDLEY AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE ETNA
MILLS AND ENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3767 7711 3753 7742 3769 7764 3771 7764
3771 7766 3778 7775 3795 7748
TIME...MOT...LOC 2206Z 258DEG 10KT 3771 7733
WIND...HAIL 60MPH 1.00IN
$$
44279
WWUS51 KAKQ 232215
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT SAT JUL 23 2011
VAC760-232225-
/O.CAN.KAKQ.SV.W.0182.000000T0000Z-110723T2230Z/
CITY OF RICHMOND VA-
615 PM EDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CITY OF RICHMOND
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3760 7740 3771 7757 3773 7759 3775 7762
3779 7766 3795 7748 3767 7711
TIME...MOT...LOC 2215Z 258DEG 10KT 3772 7730
$$
VAC033-085-087-101-232230-
/O.CON.KAKQ.SV.W.0182.000000T0000Z-110723T2230Z/
KING WILLIAM VA-HENRICO VA-HANOVER VA-CAROLINE VA-
615 PM EDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CAROLINE...HANOVER...NORTH CENTRAL HENRICO AND WEST CENTRAL KING
WILLIAM COUNTIES UNTIL 630 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH AND NEAR CONTINUOUS LIGHTNING.
THIS STORM WAS LOCATED NEAR STUDLEY...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HANOVER...
NORTH CENTRAL HENRICO...SOUTH CENTRAL CAROLINE AND WEST CENTRAL KING
WILLIAM COUNTIES...INCLUDING THE FOLLOWING LOCATIONS ETNA MILLS AND
ENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3760 7740 3771 7757 3773 7759 3775 7762
3779 7766 3795 7748 3767 7711
TIME...MOT...LOC 2215Z 258DEG 10KT 3772 7730
WIND...HAIL 60MPH 1.00IN
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:11 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 23, 4:11 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SAT JUL 23 2011
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SUNDAY BEFORE A
SLIGHT MODERATING TREND ENSUES FOR THE BEGINNING OF THE WORK WEEK.
A LEE TROUGH WILL DEVELOP OVER EASTERN VA SUNDAY...AND A COLD FRONT
APPROACHES LATE MONDAY. HIGH PRESSURE RETURNS BY THE MIDDLE OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
DANGEROUS COMBINATION OF VERY HIGH TEMPS AND DEWPOINTS THIS
AFTERNOON WITH A BROAD UPPER RIDGE STILL LOCKED IN OVER THE
EASTERN CONUS. AS OF 19Z...HEAT INDICES ARE GENERALLY RANGING FROM
105 TO 115 DEGREES THROUGHOUT THE FA. THE COMBINATION OF HOT AND
HUMID CONDITIONS WILL MAKE FOR VERY UNCOMFORTABLE CONDITIONS. HEAT
INDICES WILL FALL BELOW 100 DEGREES AROUND 8PM. WARM AND STICKY
CONDITIONS WILL CONTINUE TONIGHT WITH LOW TEMPS AND DEWPOINTS ONLY
REACHING THE MID TO UPPER 70S AND LOW TO MID 70S...RESPECTIVELY.
ZONE OF CONVERGENCE IS EVIDENT BETWEEN AN AREA OF N WINDS OVER
NE VA...AND S/SW WINDS OVER SE VA. THIS MAIN BOUNDARY AND ANY
SUBSEQUENT OUTFLOW BOUNDARIES WILL BE SUFFICIENT TO TRIGGER
SHOWERS AND STORMS THROUGH TONIGHT IN AN ENVIRONMENT WITH MLCAPES
GREATER THAN 2500 J/KG. DON'T EXPECT MORE THAN SCATTERED COVERAGE
THOUGH DUE TO THE LACK OF FORCING ALOFT AND DEEP-LAYER SHEAR. MAIN
THREAT WILL BE HEAVY RAIN AND LOCALIZED FLASH FLOODING DUE TO WEAK
STEERING FLOW AND PWATS IN THE 2-2.25 IN RANGE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
HEAT ADVISORIES HAVE BEEN HOISTED FOR THE ENTIRE CWA FOLLOWING THE
END OF THE EXCESSIVE HEAT WARNING THIS EVENING THROUGH 8PM SUNDAY.
HEAT INDICES WILL REACH 105-108 MID-AFTERNOON THROUGH THE EARLY
EVENING HOURS. WITH THE UPPER RIDGE STARTING TO RETROGRADE AND
HEIGHTS FALLING...HIGH TEMPS WILL NOT BE AS HOT AS PREVIOUS
DAYS...HIGHS IN THE MID TO UPPER 90S.
THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND STORMS ON
SUNDAY...WITH A PRONOUNCED THERMAL TROUGH DEVELOPING OVER THE FA.
AGAIN...SYNOPTIC FORCING AND SHEAR WILL REMAIN WEAK SO COVERAGE
WILL BE LIMITED.
FOR MONDAY...MODERATING TREND CONTINUES WITH HIGHS IN THE LOW TO
MID 90S. IT WILL BE THE FIRST DAY SINCE LAST WEDNESDAY THAT A HEAT
RELATED HEADLINE WILL NOT BE NECESSARY. BETTER CHANCE FOR RAIN
THAN SUNDAY AS A COLD FRONT AND WEAK MID-LEVEL SHORTWAVE APPROACH
FROM THE NORTHWEST. EXACT TIMING OF THE COLD FRONT VARIES FROM
MODEL TO MODEL...BUT THE GENERAL IDEA IS THE FRONT WILL DROP INTO
EASTERN VA MONDAY NIGHT THEN BECOME DIFFUSE OR PASS BACK TO THE
NORTH AS A WARM FRONT ON TUESDAY. WITH THIS BOUNDARY CLOSE TO THE
FA ON TUESDAY...STUCK WITH 20-30 POPS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BRIEF RESPITE FROM CURRENT HEAT WAVE WILL BE UNDERWAY AT THE START
OF THE EXTENDED PERIOD...AS SHORTWV TROF AND ASSOCIATED COLD FRONT
PUSH OFFSHORE. THIS WILL ALLOW SLGTLY COOLER...BUT...MORE
IMPORTANTLY...LESS HUMID AIRMASS TO MOVE INTO REGION. LESS HUMID
CONDITIONS WILL PERSIST THROUGH THURSDAY...ALTHOUGH TEMPS WILL BEGIN
CLIMBING AGAIN. UPR RIDGE BUILDING BACK ACROSS REGION THU/FRI WILL
CAUSE TEMPS TO GET BACK INTO THE MID TO UPPER 90S AGAIN BY DAY 6 AND
7 (NEXT FRIDAY/SATURDAY)...ALONG WITH A GRADUAL INCREASE IN DEW
POINTS. PRECIP WISE...EXTENDED PERIOD EXPECTED TO BE MAINLY
DRY...ALTHO ISOLD SHWR/TSTM POSSIBLE BY NEXT FRIDAY NIGHT/SATURDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CHANCE OF TSTMS BY SATURDAY AFTN/EVE...WITH BEST CHCS AT KSBY/KRIC.
WINDS WILL REMAIN LIGHT WITH SCATTERED SHOWERS AND TSTMS POSSIBLE
SUN WITH THE APPROACH OF A WEAK COLD FRONT FROM THE W.
CHCS FOR SCATTERED AFTN/ERY EVE THUNDERSTORMS...AND BRIEF FLIGHT
RESTRICTIONS...EXIST ACROSS AREA TERMINALS THROUGH TUESDAY.
OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE
ISSUES. AMENDMENTS WILL BE LIMITED UNTIL SERVICE IS RETURNED.
&&
.MARINE...
FOR THE MOST PART...TRANQUIL MARINE CONDITIONS WILL PREVAIL NEXT
SEVERAL DAYS. S/SSE WINDS WILL INCREASE THROUGH 00Z...WITH 10-15 KT
WINDS ON THE BAY...AND AROUND 15 KTS ON THE OCEAN (HIGHEST CLOSER TO
20 NM OFFSHORE). WINDS WILL GRADUALLY DIMINISH OVERNIGHT AS GRADIENT
WEAKENS...AND CONVECTIVE BOUNDARIES INFLUENCE WIND FIELD. SEVERAL
BOUNDARIES WILL AFFECT BOTH WIND DIRECTION AND SPEED ON THE
BAY/NEARSHORE WATERS LATER SUNDAY THROUGH MONDAY...BEFORE COLD FRONT
MOVES THROUGH ON TUESDAY...TURNING WINDS MORE NORTHERLY. AS A
RESULT...WIND DIRECTIONS LIKELY TO BE SOMEWHAT CHAOTIC SUNDAY AND
MONDAY. HOWEVER...SPEEDS GENERALLY EXPECTED TO REMAIN BELOW 15 KTS.
&&
.CLIMATE...
RECORD DAILY MAXIMUM TEMPERATURES...AND DAILY HIGH MINIMUM
TEMPERATURES FOR TODAY (7/23) AND SUNDAY (7/24)
DAILY MAXIMUM TEMPERATURES:
SAT 7/23 SUN 7/24
-------- --------
RIC 103/1952 105/2010
ORF 103/1952 105/2010
SBY 100/1952 96/1995
ECG 104/1952 97/1995
DAILY HIGH MINIMUM TEMPERATURES:
SAT 7/23 SUN 7/24
-------- --------
RIC 78/1991 79/2010
ORF 80/1991 81/1991
SBY 80/1978 81/2010
ECG 79/1991 79/2010
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
MDZ021>025.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ012>017-030>032-102.
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ048-
049-060>100.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...WRS
AVIATION...DAP
MARINE...WRS
CLIMATE...Hazardous weather outlook, Jul 23, 3:31 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 331 PM EDT SAT JUL 23 2011 MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 084>100-241945- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 331 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY...WITH HEAT INDICES REACHING 105 TO 108. AN INCREASED CHANCE OF THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-VAZ063-070-071-080>083-241945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- 331 PM EDT SAT JUL 23 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY...WITH HEAT INDICES REACHING 105 TO 108. AN INCREASED CHANCE OF THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-241945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 331 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 5:07 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 507 PM EDT SAT JUL 23 2011 VAZ067>070-080-232130- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA-POWHATAN VA- 507 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM MOVING THROUGH NOTTOWAY AND AMELIA COUNTIES... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JETERSVILLE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DENARO...AND...CLAY STORE AT 520 PM EDT...DENARO AT 525 PM EDT...AMELIA COURTHOUSE AT 540 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3744 7785 3719 7770 3715 7804 3729 7812 SCALORA
Special weather statement, Jul 23, 5:20 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 520 PM EDT SAT JUL 23 2011 VAZ049-062-063-069-071-232200- GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA- 520 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORMS IN HANOVER AND GOOCHLAND COUNTIES... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCKVILLE...OR ABOUT 5 MILES NORTHEAST OF ROUTE 288 AND I 64...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GILMAN AT 525 PM EDT...ELMONT AT 555 PM EDT...ASHLAND AT 600 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3785 7744 3765 7745 3766 7794 3783 7792 SCALORA
Local storm report, Jul 23, 5:23 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG S AMELIA COURTHOUSE 37.34N 77.98W
07/23/2011 AMELIA VA LAW ENFORCEMENT
TREE DOWN ON FIVE FORKS ROAD
0445 PM TSTM WND DMG SUNNYSIDE 37.48N 78.15W
07/23/2011 CUMBERLAND VA LAW ENFORCEMENT
TREE DOWN
&&
LALEXANDSpecial weather statement, Jul 23, 5:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 524 PM EDT SAT JUL 23 2011 VAZ066-232230- LUNENBURG VA- 524 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM ACROSS WESTERN LUNENBURG COUNTY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF REHOBOTH...OR ABOUT 5 MILES SOUTHEAST OF KEYSVILLE...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PLEASANT GROVE AT 540 PM EDT...REHOBOTH AT 545 PM EDT...ARVINS STORE AT 550 PM EDT...LUNENBURG AT 620 PM EDT... VICTORIA AT 630 PM EDT. WIND GUSTS TO 45 MPH...A PERIOD OF TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THIS STORM HAS PASSED. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE WITH THIS STORM. LAT...LON 3706 7845 3703 7814 3684 7816 3691 7849 WRS
Special weather statement, Jul 23, 5:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 528 PM EDT SAT JUL 23 2011 VAZ067>070-080-232230- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA-POWHATAN VA- 528 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORMS MOVING TOWARD DINWIDDIE AND CHESTERFIELD COUNTIES... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES WEST OF MOSELEY TO 7 MILES SOUTHWEST OF SPAINVILLE...OR FROM CHULA TO NOTTOWAY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...SCOTTS FORK AROUND 540 PM EDT...PATTERSONS STORE AROUND 550 PM EDT...SPAINVILLE AROUND 555 PM EDT...EARLS AROUND 600 PM EDT...MOSELEY AROUND 605 PM EDT...AND MANNBORO AROUND 620 PM EDT. WIND GUSTS TO 50 MPH...A PERIOD OF TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THESE STORMS HAVE PASSED. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE WITH THIS LINE OF STORMS. LAT...LON 3747 7752 3707 7774 3712 7805 3745 7785 WRS
Special weather statement, Jul 23, 5:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
540 PM EDT SAT JUL 23 2011
VAZ063-071-232200-
HANOVER VA-HENRICO VA-
540 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORM MOVING THROUGH HANOVER COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ATLEE...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR MECHANICSVILLE AT 550 PM EDT...STUDLEY AT
600 PM EDT.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3778 7740 3778 7737 3780 7736 3779 7734
3776 7734 3775 7730 3774 7731 3774 7729
3772 7730 3771 7724 3769 7724 3764 7717
3755 7738 3772 7755 3783 7742
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:12 PM EDT | Special Marine Warning | AKQ | 23 min | |
| Jul 23, 2:52 PM EDT | Special Weather Statement | AKQ | Fluvanna | 53 min |
| Jul 23, 3:05 PM EDT | Special Weather Statement | AKQ | Fluvanna | 55 min |
| Jul 23, 3:20 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 40 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | AKQ | Fluvanna | 64 min |
| Jul 23, 3:35 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Virginia Beach | 40 min |
| Jul 23, 3:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 23, 3:44 PM EDT | Heat Advisory | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 28 hr |
| Jul 23, 3:57 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Prince Edward | 63 min |
| Jul 23, 4:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 23, 4:10 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Prince Edward | 35 min |
| Jul 23, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Powhatan | 35 min |
| Jul 23, 4:31 PM EDT | Special Weather Statement | AKQ | Louisa | 44 min |
| Jul 23, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Powhatan | 32 min |
| Jul 23, 5:04 PM EDT | Special Weather Statement | AKQ | City of Richmond | 36 min |
| Jul 23, 5:07 PM EDT | Special Weather Statement | AKQ | Amelia | 23 min |
| Jul 23, 5:20 PM EDT | Special Weather Statement | AKQ | Goochland, Hanover | 40 min |
| Jul 23, 5:24 PM EDT | Special Weather Statement | AKQ | Lunenburg | 66 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | AKQ | Chesterfield | 62 min |
| Jul 23, 5:40 PM EDT | Special Weather Statement | AKQ | Hanover | 20 min |
| Jul 23, 6:12 PM EDT | Special Weather Statement | AKQ | Nottoway | 63 min |
| Jul 23, 6:32 PM EDT | Special Weather Statement | AKQ | Hanover, King William | 28 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.